Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Apr 8, 2016, 4:27 PM MDT for Sierra County, New Mexico. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2016, 4:27 PM MDT (22:27 UTC)
- Expired
- Apr 8, 2016, 5:15 PM MDT
- In force
- 48 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 128 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097
WUUS54 KEPZ 082227
SVREPZ
NMC051-082315-
/O.NEW.KEPZ.SV.W.0002.160408T2227Z-160408T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
427 PM MDT FRI APR 8 2016
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SIERRA COUNTY IN NORTH CENTRAL NEW MEXICO...
* UNTIL 515 PM MDT
* AT 425 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
HERMOSA...OR 13 MILES SOUTH OF WINSTON...MOVING NORTHEAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TRUTH OR CONSEQUENCES...
ELEPHANT BUTTE...
CUCHILLO...
PLACITAS IN SIERRA COUNTY...
ALAMOSA CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR ELEPHANT BUTTE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3307 10763 3319 10773 3346 10733 3319 10714
TIME...MOT...LOC 2225Z 237DEG 28KT 3316 10759
HAIL...1.00IN
WIND...60MPH
$$
LANEY1 follow-up statement
325
WWUS54 KEPZ 082251
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
451 PM MDT FRI APR 8 2016
NMC051-082315-
/O.CON.KEPZ.SV.W.0002.000000T0000Z-160408T2315Z/
SIERRA NM-
451 PM MDT FRI APR 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN SIERRA COUNTY...
AT 451 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF CUCHILLO...OR 12 MILES EAST OF MONTICELLO...MOVING NORTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TRUTH OR CONSEQUENCES...
ELEPHANT BUTTE...
CUCHILLO...
PLACITAS IN SIERRA COUNTY...
ALAMOSA CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR ELEPANT BUTTE LATE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3307 10763 3319 10773 3346 10733 3319 10714
TIME...MOT...LOC 2251Z 237DEG 28KT 3335 10725
HAIL...1.00IN
WIND...60MPH
$$
TRIPOLIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:14 PM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 8, 3:14 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 314 PM MDT FRI APR 8 2016 .SYNOPSIS... WE WILL CONTINUE TO SEE AN ACTIVE WEATHER PATTERN FOR THE NEXT WEEK. WE WILL SEE A CHANCE FOR THUNDERSTORMS TONIGHT. THEN WE WILL BE MOSTLY SUNNY AND WARM ON SATURDAY BEFORE CLOUDS AND RAIN CHANCES RETURN ON SUNDAY AND MONDAY. TUESDAY WILL CONTINUE TO SEE A SLIGHT CHANCE FOR RAIN. FOR THE END OF NEXT WEEK WE WILL BE DRIER WITH TEMPERATURES RUNNING A FEW DEGREES ABOVE NORMAL. && .DISCUSSION... WE'VE ALREADY SEEN SOME RAIN TODAY AND WE MAY SEE SOME MORE RAIN THIS EVENING AND MAYBE EVEN A THUNDERSTORM. THERE IS JUST ENOUGH MOISTURE AND JUST ENOUGH INSTABILITY WITH THE UPPER LEVEL TROUGH MOVING ONTO THE CALIFORNIA COAST. BY SATURDAY MORNING THE INSTABILITY AND SOME OF THE MOISTURE WILL BE SWEPT OUT OF THE AREA AND WE WILL SEE QUIETER AND DRIER CONDITIONS ON SATURDAY. HIGH TEMPERATURES ON SATURDAY WILL BE A COUPLE OF DEGREES ABOVE NORMAL. THEN ON SUNDAY WE SEE STORM SYSTEM NUMBER 2 APPROACH THE AREA. WE WILL SEE OUR WINDIEST DAY OF THE WEEK ON SUNDAY. RIGHT NOW WE WILL SEE WINDY CONDITIONS (20 TO 30 MPH) BUT FOR NOW I'M THINKING WE WILL STAY JUST BELOW ADVISORY LEVEL WIND SPEEDS (25 TO 35 MPH). ALONG WITH THE WINDS WE WILL SEE A SLIGHT CHANCE FOR RAIN SHOWERS MAINLY TO THE WEST OF THE RIO GRANDE. MONDAY...LIKE TOMORROW WILL BE ANOTHER QUIET DAY IN BETWEEN SYSTEMS. HIGH TEMPERATURES ON BOTH SUNDAY AND MONDAY WILL RUN A FEW DEGREES BELOW NORMAL. THEN ON TUESDAY WE WILL SEE ANOTHER UPPER LEVEL STORM SYSTEM APPROACH THE AREA. THIS THIRD SYSTEM LOOKS A LITTLE STRONGER SO WE WILL SEE A BETTER CHANCE FOR PRECIPITATION ACROSS ALL OF THE AREA. WE COULD EVEN SEE SOME SNOW MIX IN AT THE VERY HIGHEST ELEVATIONS OF AREA MOUNTAINS. RIGHT NOW IT IS TO EARLY TO TELL HOW MUCH SNOW THE MOUNTAIN PEAKS MIGHT GET...BUT FOR NOW I DON'T THINK IT WILL BE VERY MUCH. THAT SYSTEM WILL SLIDE BY LATE ON WEDNESDAY AND WE WILL BE QUIET AND WARMER FOR THURSDAY. THEN FOR FRIDAY THERE IS A DIFFERENCE OF OPINION ON WHAT TRACK THE NEXT STORM SYSTEM WILL TAKE. THE GFS IS FURTHER SOUTH AND BRINGS A CHANCE FOR WIND AND RAIN TO THE REGION...WHILE THE ECMWF KEEPS THE STORM FURTHER TO THE NORTH WHICH WOULD LEAN MORE TOWARD A WINDY SOLUTION TO OUR WEATHER FOR THE END OF NEXT WEEK. && .AVIATION...09/00Z-10/00Z... P6SM SCT-BKN060-080 BKN100-120 WITH SCT 1-3SM TSRA BKN030-040 THRU 06Z. AFT 06Z SKIES WERE GRADUALLY BE CLEARING WITH SKC-FEW080-100 THRU REMAINDER OF PD. SW TO SE WINDS OF UP TO 15KTS WILL BE SHIFTING TO THE WEST ACROSS BORDERLAND BY 15Z AROUND 10-15KTS. && .FIRE WEATHER... SEVERAL STORM SYSTEMS WILL BE AFFECTING THE REGION OVER THE NEXT WEEK. THIS CURRENT ONE WILL MOVE OUT OF THE AREA BY LATE THIS EVENING WITH A WARMER AND DRY DAY EXPECTED FOR SATURDAY. THE NEXT SYSTEM WILL START TO AFFECT AREA LATE SUNDAY AFTERNOON INTO MONDAY MORNING. BREEZY TO WINDY CONDITIONS ARE EXPECTED AHEAD OF THIS SYSTEM DURING THE DAY SUNDAY. NEXT SYSTEM WILL BRING ANOTHER DECENT CHANCE FOR PRECIPITATION MONDAY NIGHT INTO TUESDAY. WED AND THU LOOK DRY WITH SLIGHTLY ABOVE NORMAL TEMPERATURES. THE ONLY REAL DAY OF CONCERN FOR WINDS IS SUNDAY AND AREAS EAST OF DIVIDE MAY SEE A COUPLE HOURS OF CRITICAL CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 52 81 55 76 / 60 0 0 0 SIERRA BLANCA 47 78 50 76 / 60 0 0 0 LAS CRUCES 46 77 47 71 / 50 0 0 0 ALAMOGORDO 49 76 50 74 / 50 0 0 10 CLOUDCROFT 34 56 35 52 / 60 0 0 0 TRUTH OR CONSEQUENCES 44 76 47 70 / 50 0 0 0 SILVER CITY 40 70 41 61 / 40 0 0 30 DEMING 44 76 45 69 / 20 0 0 20 LORDSBURG 43 77 43 67 / 20 0 0 30 WEST EL PASO METRO 51 80 55 75 / 60 0 0 0 DELL CITY 43 81 46 78 / 60 0 0 0 FORT HANCOCK 49 84 51 80 / 60 0 0 0 LOMA LINDA 49 75 52 71 / 60 0 0 0 FABENS 49 82 51 78 / 60 0 0 0 SANTA TERESA 49 79 51 74 / 50 0 0 0 WHITE SANDS HQ 53 77 53 72 / 60 0 0 0 JORNADA RANGE 42 77 42 72 / 50 0 0 0 HATCH 45 78 44 72 / 50 0 0 0 COLUMBUS 45 79 47 73 / 20 0 0 20 OROGRANDE 51 78 54 74 / 60 0 0 0 MAYHILL 40 64 42 62 / 60 0 0 0 MESCALERO 37 64 38 61 / 60 0 0 0 TIMBERON 40 64 42 61 / 60 0 0 0 WINSTON 34 70 34 63 / 50 0 0 30 HILLSBORO 42 74 43 68 / 50 0 0 20 SPACEPORT 46 76 46 71 / 50 0 0 0 LAKE ROBERTS 31 69 31 61 / 40 0 0 30 HURLEY 40 71 41 63 / 30 0 0 30 CLIFF 35 75 35 66 / 40 0 0 30 MULE CREEK 31 73 31 63 / 40 0 0 40 FAYWOOD 42 72 42 64 / 30 0 0 20 ANIMAS 45 78 44 68 / 10 0 0 30 HACHITA 44 78 44 70 / 20 0 0 20 ANTELOPE WELLS 44 77 44 69 / 10 0 0 30 CLOVERDALE 43 73 42 64 / 10 0 0 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && BRICE/GRZYWACZ
Hazardous weather outlook, Apr 8, 5:05 AM MDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 505 AM MDT FRI APR 8 2016 NMZ401>417-TXZ418>424-091245- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 505 AM MDT FRI APR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS RAIN SHOWERS WITH A FEW THUNDERSTORMS TODAY AND TONIGHT. SEVERAL STORMS MAY PRODUCE HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH...MAINLY FOR AREAS SOUTH OF LAS CRUCES AND EAST OF THE RIO GRANDE. UP TO AN INCH OF RAIN MAY FALL OVER ISOLATED LOCATIONS RESULTING IN MINOR FLOODING OR THE PONDING OF WATER...ESPECIALLY AROUND LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY WINDY ON SUNDAY WITH WINDS GUSTING AROUND 40 TO 50 MPH IN THE AFTERNOON AND EVENING. THERE WILL ALSO BE A FEW MOSTLY LIGHT RAIN SHOWERS ON SUNDAY...MAINLY WEST OF THE RIO GRANDE. THERE WILL ALSO BE CHANCES FOR MAINLY LIGHT RAIN SHOWERS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED MAINLY LATE THIS AFTERNOON AND THIS EVENING TO REPORT ON POSSIBLE HAIL AND STRONG WIND GUSTS...MOSTLY FOR AREAS SOUTH OF LAS CRUCES AND EAST OF THE RIO GRANDE. ROGASH
In the hours before
Special weather statement, Apr 8, 1:52 PM MDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
152 PM MDT FRI APR 8 2016
NMZ401-402-082030-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-UPPER GILA RIVER VALLEY NM-
152 PM MDT FRI APR 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GRANT COUNTY UNTIL
230 PM MDT...
AT 152 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR OVER LITTLE WALNUT VILLAGE...OR 5 MILES NORTHWEST OF SILVER
CITY...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SILVER CITY...
LAKE ROBERTS...
LITTLE WALNUT VILLAGE...
COONEY...
CAMP THUNDERBIRD...
PINOS ALTOS...
COPPERAS VISTA...
MCMILLAN CAMPGROUND...
ROCKY CANYON CAMPGROUND...
CHERRY CREEK CAMPGROUND...
SAPILLO CAMPGROUND.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3310 10790 3272 10826 3283 10844 3320 10820
3320 10809
TIME...MOT...LOC 1952Z 213DEG 24KT 3285 10830
TRIPOLISpecial weather statement, Apr 8, 2:33 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
233 PM MDT FRI APR 8 2016
NMZ401>403-408-082115-
EASTERN BLACK RANGE FOOTHILLS NM-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-UPPER GILA RIVER VALLEY NM-
233 PM MDT FRI APR 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND
NORTHWESTERN SIERRA COUNTIES UNTIL 315 PM MDT...
AT 232 PM MDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ON RADAR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
GILA HOT SPRINGS TO NEAR HURLEY...AND MOVING NORTH AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GILA HOT SPRINGS...
WINSTON...
SAN LORENZO...
LAKE ROBERTS...
BAYARD...
SANTA CLARA...
HURLEY...
CHLORIDE...
NORTH HURLEY...
EMORY PASS...
COONEY...
HERMOSA...
MIMBRES...
GEORGETOWN...
KINGSTON...
CAMP THUNDERBIRD...
HANOVER...
POVERTY CREEK...
FIERRO...
FORT BAYARD.
LAT...LON 3348 10766 3294 10760 3263 10816 3320 10824
3320 10800 3348 10800
TIME...MOT...LOC 2032Z 197DEG 44KT 3332 10818 3270 10810
TRIPOLISpecial weather statement, Apr 8, 3:02 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
302 PM MDT FRI APR 8 2016
NMZ402>404-407-082145-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
302 PM MDT FRI APR 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRANT AND
NORTHWESTERN LUNA COUNTIES UNTIL 345 PM MDT...
AT 302 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR 5 MILES SOUTHEAST OF HURLEY...OR 6 MILES NORTHWEST OF CITY OF
ROCKS STATE PARK...MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CITY OF ROCKS STATE PARK...
SAN JUAN...
SHERMAN...
FAYWOOD...
GAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3249 10823 3262 10817 3284 10777 3206 10810
3226 10832
TIME...MOT...LOC 2102Z 203DEG 33KT 3265 10806
TRIPOLISpecial weather statement, Apr 8, 3:06 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
306 PM MDT FRI APR 8 2016
NMZ402>404-407-082145-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
306 PM MDT FRI APR 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRANT AND
NORTHWESTERN LUNA COUNTIES UNTIL 345 PM MDT...
AT 302 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR 5 MILES SOUTHEAST OF HURLEY...OR 6 MILES NORTHWEST OF CITY OF
ROCKS STATE PARK...MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CITY OF ROCKS STATE PARK...
SAN JUAN...
SHERMAN...
FAYWOOD...
GAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3249 10823 3262 10817 3284 10777 3206 10810
3226 10832
TIME...MOT...LOC 2102Z 203DEG 33KT 3265 10806
TRIPOLISpecial weather statement, Apr 8, 3:18 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
318 PM MDT FRI APR 8 2016
NMZ402-403-408-409-082200-
SIERRA COUNTY LAKES NM-EASTERN BLACK RANGE FOOTHILLS NM-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
318 PM MDT FRI APR 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND
NORTHWESTERN SIERRA COUNTIES UNTIL 400 PM MDT...
AT 318 PM MDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ON RADAR ALONG A LINE EXTENDING FROM 6 MILES WEST OF
POVERTY CREEK TO NEAR SHERMAN...AND MOVING SOUTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WINSTON...
SAN LORENZO...
MONTICELLO...
PLACITAS IN SIERRA COUNTY...
CAMP THUNDERBIRD...
CHLORIDE...
EMORY PASS...
HANOVER...
POVERTY CREEK...
FIERRO...
COONEY...
HERMOSA...
MIMBRES...
GEORGETOWN...
KINGSTON...
BLACK CANYON CAMPGROUNDS...
ROCKY CANYON CAMPGROUND...
IRON CREEK CAMPGROUND...
BEAR CANYON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3348 10739 3303 10742 3266 10811 3320 10805
3320 10800 3348 10800
TIME...MOT...LOC 2118Z 295DEG 22KT 3348 10791 3272 10792
TRIPOLISpecial weather statement, Apr 8, 3:18 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
318 PM MDT FRI APR 8 2016
NMZ402-403-408-409-082200-
SIERRA COUNTY LAKES NM-EASTERN BLACK RANGE FOOTHILLS NM-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
318 PM MDT FRI APR 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND
NORTHWESTERN SIERRA COUNTIES UNTIL 400 PM MDT...
AT 318 PM MDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ON RADAR ALONG A LINE EXTENDING FROM 6 MILES WEST OF
POVERTY CREEK TO NEAR SHERMAN...AND MOVING NORTH-NORTHHEAST AT 25
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WINSTON...
SAN LORENZO...
MONTICELLO...
PLACITAS IN SIERRA COUNTY...
CAMP THUNDERBIRD...
CHLORIDE...
EMORY PASS...
HANOVER...
POVERTY CREEK...
FIERRO...
COONEY...
HERMOSA...
MIMBRES...
GEORGETOWN...
KINGSTON...
BLACK CANYON CAMPGROUNDS...
ROCKY CANYON CAMPGROUND...
IRON CREEK CAMPGROUND...
BEAR CANYON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3348 10739 3303 10742 3266 10811 3320 10805
3320 10800 3348 10800
TIME...MOT...LOC 2118Z 295DEG 22KT 3348 10791 3272 10792
TRIPOLIThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 1:39 PM MDT | Special Weather Statement | EPZ | Grant | 51 min |
| Apr 8, 1:52 PM MDT | Special Weather Statement | EPZ | Grant | 38 min |
| Apr 8, 2:33 PM MDT | Special Weather Statement | EPZ | 42 min | |
| Apr 8, 3:02 PM MDT | Special Weather Statement | EPZ | Luna | 43 min |
| Apr 8, 3:06 PM MDT | Special Weather Statement | EPZ | Luna | 39 min |
| Apr 8, 3:18 PM MDT | Special Weather Statement | EPZ | Sierra | 42 min |
| Apr 8, 4:23 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Sierra | 52 min |
| Apr 8, 5:10 PM MDT | Severe Thunderstorm Warning | EPZ | Sierra | 50 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.